Alert archive / Washington / High Wind Warnings in 2018
High Wind Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 13, 2018, 2:59 PM PST. It took effect at Dec 14, 2018, 4:00 AM PST. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2018, 2:59 PM PST (22:59 UTC)
- In effect from
- Dec 14, 2018, 4:00 AM PST
- Expired
- Dec 14, 2018, 4:11 AM PST
- In force
- 11 min
- Issued by
- NWS Seattle, WA
The text
As transmitted.
661 WWUS76 KSEW 132259 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 259 PM PST Thu Dec 13 2018 WAZ516-517-141300- /O.UPG.KSEW.HW.A.0004.181214T1800Z-181215T0200Z/ /O.NEW.KSEW.HW.W.0006.181214T1200Z-181215T0000Z/ North Coast-Central Coast- 259 PM PST Thu Dec 13 2018 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 4 AM to 4 PM PST Friday. The High Wind Watch is no longer in effect. * WIND...South wind 30 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...10 AM Friday morning through 6 PM Friday evening. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ555-141300- /O.EXT.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ East Puget Sound Lowlands- 259 PM PST Thu Dec 13 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WIND...South wind potentially 30 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Snohomish, Duvall, Carnation, Maple Valley, Enumclaw. * TIMING...10 AM Friday morning through 6 PM Friday evening. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WAZ001-503-506-507-510-141300- /O.CON.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area- 259 PM PST Thu Dec 13 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WIND...South wind 30 to 40 mph with gusts of 50 to 60 mph are possible late Friday morning through Friday evening. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor. * TIMING...10 AM Friday morning through 6 PM Friday evening. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WAZ504-509-511-556-558-559-141300- /O.CON.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ Southwest Interior-Tacoma Area-Hood Canal Area- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 259 PM PST Thu Dec 13 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WIND...South wind 30 to 40 mph with gusts 50 to 60 mph are possible. * SOME AFFECTED LOCATIONS...Seattle, Bellevue, Tacoma and Bremerton. * TIMING...10 AM Friday morning through 6 PM Friday evening. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ www.weather.gov/seattle
2 follow-up statements
039 WWUS76 KSEW 132308 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Seattle WA 308 PM PST Thu Dec 13 2018 WAZ516-517-141300- /O.UPG.KSEW.HW.A.0004.181214T1800Z-181215T0200Z/ /O.COR.KSEW.HW.W.0006.181214T1200Z-181215T0000Z/ North Coast-Central Coast- 308 PM PST Thu Dec 13 2018 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... CORRECTED TIMING. The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 4 AM to 4 PM PST Friday. The High Wind Watch is no longer in effect. * WIND...South wind 30 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...4 AM Friday morning through 4 PM Friday afternoon. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ555-141300- /O.COR.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ East Puget Sound Lowlands- 308 PM PST Thu Dec 13 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WIND...South wind potentially 30 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...Snohomish, Duvall, Carnation, Maple Valley, Enumclaw. * TIMING...10 AM Friday morning through 7 PM Friday evening. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WAZ001-503-506-507-510-141300- /O.COR.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area- 308 PM PST Thu Dec 13 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WIND...South wind 30 to 40 mph with gusts of 50 to 60 mph are possible late Friday morning through Friday evening. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor. * TIMING...10 AM Friday morning through 7 PM Friday evening. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WAZ504-509-511-556-558-559-141300- /O.COR.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ Southwest Interior-Tacoma Area-Hood Canal Area- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 308 PM PST Thu Dec 13 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WIND...South wind 30 to 40 mph with gusts 50 to 60 mph are possible. * SOME AFFECTED LOCATIONS...Seattle, Bellevue, Tacoma and Bremerton. * TIMING...10 AM Friday morning through 7 PM Friday evening. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ www.weather.gov/seattle
596 WWUS76 KSEW 141211 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 411 AM PST Fri Dec 14 2018 WAZ516-517-142230- /O.CAN.KSEW.HW.W.0006.000000T0000Z-181215T0000Z/ /O.NEW.KSEW.HW.W.0007.181214T1600Z-181215T0200Z/ North Coast-Central Coast- 411 AM PST Fri Dec 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 8 AM this morning to 6 PM PST this evening. The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 8 AM to 6 PM PST today. * WIND...South wind 30 to 40 mph with gusts up to 60 mph. * SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam. * TIMING...8 AM through 6 PM today. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ555-141315- /O.CAN.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ East Puget Sound Lowlands- 411 AM PST Fri Dec 14 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Seattle has cancelled the High Wind Watch. High winds are not expected with the incoming system later today. $$ WAZ001-503-510-142230- /O.UPG.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ /O.NEW.KSEW.HW.W.0007.181214T2100Z-181215T0300Z/ San Juan County-Western Whatcom County-Admiralty Inlet Area- 411 AM PST Fri Dec 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect from 1 PM this afternoon to 7 PM PST this evening. The High Wind Watch is no longer in effect. * WIND...South wind 30 to 40 mph with gusts of 50 to 60 mph are possible between 1 and 7 pm today. * SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, Anacortes, Friday Harbor. * TIMING...1 PM through 7 PM TODAY. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ504-506-507-509-511-556-558-559-142230- /O.UPG.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/ /O.NEW.KSEW.WI.Y.0017.181214T2100Z-181215T0300Z/ Southwest Interior-Western Skagit County-Everett and Vicinity- Tacoma Area-Hood Canal Area-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 411 AM PST Fri Dec 14 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 7 PM PST this evening. The High Wind Watch is no longer in effect. * WIND...South wind 20 to 35 mph with gusts to 45 mph. * SOME AFFECTED LOCATIONS...Seattle, Bellevue, Tacoma Everett, Olympia and Bremerton. * TIMING...1 pm through 7 pm today. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ514-515-142230- /O.NEW.KSEW.WI.Y.0017.181214T2100Z-181215T0600Z/ Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- 411 AM PST Fri Dec 14 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 10 PM PST this evening. * WIND...East wind 20 to 30 mph with gusts are high as 45 mph switching to westerly late afternoon and early evening hours. * SOME AFFECTED LOCATIONS...Sequim and Port Angeles. * TIMING...1 pm to 10 pm today. * IMPACTS...Snapped tree branches and downed trees along with local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 13, 10:09 AM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Dec 13, 10:09 AM PST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
1009 AM PST Thu Dec 13 2018
.UPDATE /TODAY THROUGH FRIDAY EVENING/...12Z models show a
continued lack of consistency and continuity with regard to the
incoming strong front/lows that will be impacting the area Friday
through Friday evening and the confidence in the forecast impact
on the area is rather low for a 24-36 hour forecast. There is a
rather good threat that high wind will impact the north interior
zones ahead of the incoming system. There is also about a 30-50
percent probability based on ensemble solutions that high wind
will impact portions of the Seattle/Everett/Tacoma and southwest
interior zones as well. Hence will be expanding the high wind
watch to include the interior lowland zones except for along the
Strait of Juan de Fuca and the Lower Chehalis Valley. In the
shorter term, will be ending the wind advisory for the northern
interior zones this morning and the winter storm warning for the
Cascades as snowfall has tapered off.
Synopsis, short term and long term sections that follow are from
the previous forecast discussion.
Albrecht
&&
.SYNOPSIS...Wind and mountain snow will taper off today as a front
moves through the area. Another strong system will move through
the area Friday with high winds possible over portions of the area.
After a little break on Saturday the active weather pattern will
resume with additional weather systems reaching the area Sunday
through the middle of next week.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...Satellite imagery shows
cloudy skies over Western Washington this morning with most
observation sites reporting rain at 3 am/11z. Winds have eased a
little since midnight with the strongest winds over the Northwest
Interior, San Juan Islands and along the coast. Temperatures at 3
am were in the 40s.
Current front moving through the area later today. Winds will
continue to slowly ease this morning. Have confined the wind
advisory to the Northwest Interior until noon. Rain rates will
ease as well later this morning into the afternoon hours with the
rain coming to an end late in the day over the Southwest Interior.
Snow levels rising as Western Washington moves into the warm
sector. This combined with a reduction in precipitation rates will
bring about an end to the winter storm warning for the mountains
at noon. Highs will be in the upper 40s and lower 50s.
A little break in the action tonight as the warm front lifts
north into British Columbia in response to the trailing cold
front becoming more north south oriented offshore. Surface
gradients becoming more easterly with the winds continuing to ease
overnight into early Friday morning. Have gone ahead and dried out
the Southwest Interior tonight with just chance pops for the
Central Puget Sound. Front not lifting far enough north to keep
the northern portion of the area out of the rain. Western
Washington remaining in the warm sector with snow levels rising as
high as 6000 feet tonight. It will remain mild overnight from
about Seattle northward with plenty of cloud cover keeping
temperatures in the mid 40s. A little clearing over the southern
portion of the area will allow temperatures top drop as low as
the upper 30s.
Models having trouble coming up with a consistent solution for
where the surface low associated with the next system will track
on Friday. The 00z ECMWF and GFS track the 980-985 mb low into the
northern end of Vancouver Island late Friday afternoon with the
KAST-KUIL gradient peaking around plus 10 mb in the afternoon as
the bent back occlusion reaches the coast. The 00z NAM was a
little stronger with the gradient. The 06z GFS has a much further
south solution to the surface low with the low moving inland near
the West Entrance to the Strait of Juan de Fuca. Even the weaker
00z GFS and ECMWF solutions have 45-60 knot winds at 925 mb along
the coast Friday afternoon. With a majority of the solutions
pointing toward possible high winds along the coast will issue a
high wind watch for the coast for Friday morning and afternoon.
Best chances for high winds ( sustained winds as high as 45 mph
with higher gusts ) will be in 18z Friday to 02z Saturday ( 10 am
to 6 pm Friday ). Windy conditions developing over the Northwest
Interior as well on Friday. Rain will move into the area in the
morning and continue through the afternoon hours. Highs will be
mild, in the lower to mid 50s.
Front moving through the area early Friday evening with conditions
easing overnight as weak surface high pressure builds into the
area. A break in the weather on Saturday as the next system
eastward movement slows down in response to the parent low moving
north into the Gulf of Alaska.
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Extended models in good
agreement with a series of fronts moving through the area Sunday
through Wednesday of next week. Each one of these systems has the
potential to create windy conditions especially along the coast
and over the Northwest Interior but at this point this Friday's
system looks to be the stronger than any of the systems next week.
Rain amounts in the mountains and lowlands could be significant,
increasing the risk of landslides. None of the systems look
particularly cold, but snow levels should be low enough for
periods of heavy snow in the mountains. Felton
&&
.AVIATION...An upper level low passing well north of the area will
train in moisture keeping rain/showers over W WA for much of the
next 24 hours. Flow aloft will remain generally from the west.
Surface winds will remain breezy with occasional gusts as pressure
gradients remain tight for much of the TAF period. Wind shear will
be a concern thru much of the day given strong low level winds off
the surface.
Cigs over W WA this morning a mixed bag with VFR to MVFR conditions
over most locations...although IFR conditions are present along the
coast and over PWT. As rain persists over the area...could see
conditions degrade slightly...with sites reporting VFR occasionally
dropping into MVFR and sites reporting MVFR occasionally dipping
into IFR. Otherwise...not much variation...improvement or
degradation...expected in cigs over the next 24 hours.
KSEA...Current TAF trends seem okay this morning. Have increased
wind shear for today based on latest data and collaboration. Steady
rain should taper to more showery precip thru the day today with
cigs borderline MVFR/VFR eventually improving to predominately VFR.
Winds will remain southerly and gusty at times today.
SMR/Kovacik
&&
.MARINE...Active weather will continue thru today as a quick moving
system moves to the north. However, right on the heels of today's
system will be a stronger system set to affect the area on Friday.
Current headlines as of 9am this morning feature gale warnings
across all waters except the central Strait where a small craft is
present. Winds may subside somewhat for a brief period later this
morning into the afternoon, tho will remain at least SCA, before
picking back up to Gale strength later today and thru Friday. To
keep headlines as simple as possible, have left Gale Warnings to
continue for almost all waters into Friday, where they will likely
be extended with the afternoon update. Concern is increasing in
regards to Storm Force Winds for the offshore waters on Friday. Will
continue to evaluate data this morning and make a change, if needed,
in the coming hours. For this morning update, no major adjustments
have been made to the marine forecast.
Kovacik
&&
.HYDROLOGY...Rain totals in the 2 to 4 inch range in the last 12
hours over the Southern and Western Slopes of the Olympics has
pushed the Skokomish river in Mason county is back up above flood
stage this morning. The river will remain above flood stage
through tomorrow cresting in the moderate flood category later
today. A flood watch remains in effect for the rest of the Olympic
Peninsula for the possibility of a variety of flooding with the
heavy rain. The Bogachiel River is rising rapidly this morning and
could reach flood stage later this morning. Other rivers flowing
of the Olympics will be monitored. Otherwise, additional flooding
is not expected through the end of the week.
A series of weather systems moving into the area next week
could result in more flooding for rivers flowing off of the
Olympics by the middle of next week. 00z model runs push the
atmospheric river scenario for the middle of next week north of
the area. Previous solutions have placed this feature over the
area which would expose more rivers to potential flooding in the
middle of next week. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Watch from Friday morning through Friday evening for
Admiralty Inlet Area-Bellevue and Vicinity-Bremerton and
Vicinity-Central Coast-East Puget Sound Lowlands-Everett
and Vicinity-Hood Canal Area-North Coast-San Juan County-
Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
Skagit County-Western Whatcom County.
Flood Watch until 4 PM PST this afternoon for Admiralty Inlet
Area-Central Coast-Eastern Strait of Juan de Fuca-Hood
Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
Western Strait of Juan De Fuca.
High Surf Advisory from 10 AM to 10 PM PST Friday for Central
Coast-North Coast.
PZ...Small Craft Advisory for rough bar until 4 PM PST Friday for
Grays Harbor Bar.
Gale Warning until 4 PM PST Friday for Admiralty Inlet-Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-East Entrance U.S. Waters
Strait Of Juan De Fuca-Northern Inland Waters Including The
San Juan Islands-West Entrance U.S. Waters Strait Of Juan
De Fuca.
Gale Watch from Friday morning through Friday afternoon for
Puget Sound and Hood Canal.
Small Craft Advisory until 7 AM PST Friday for Puget Sound and
Hood Canal.
Gale Warning until 10 AM PST this morning for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 1:38 AM PST | High Surf Advisory | SEW | 44 hr | |
| Dec 13, 1:57 AM PST | Gale Watch | SEW | 13 hr | |
| Dec 13, 1:57 AM PST | Small Craft Advisory | SEW | 24 hr | |
| Dec 13, 5:19 AM PST | High Wind Watch | SEW | San Juan | 23 hr |
| Dec 13, 3:07 PM PST | Gale Watch | SEW | 11 hr | |
| Dec 13, 3:07 PM PST | Gale Warning | SEW | 31 hr |
Nearby
High Wind Warnings in Washington, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.